MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); No Code Available (3191)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: 1 similar complaint type event was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -9.0 diopter, implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2019.Angle closure with elevated iop (35 mmhg) and excessive vault was observed."after an additional lpi, with a round of diamox, combigan, and simbrinza the iop did respond." enlargement of pi, yag, and the anterior chamber irrigation/evacuation of visco/fluids, and additional sutures were done on (b)(6) 2018, per reporter as of (b)(6) 2019 the patient has pain and photophobia.Per reporter as of (b)(6) 2019 the patient's acuity is correctable to 20/20 ou.Reportedly "patient is not interested in replacement at this time.".
 
Additional Manufacturer Narrative
Enlargement of the peripheral iridotomies was performed by yag laser.Anterior chamber irrigation/evacuation of visco/fluids was performed.An additional suture was required.The icl was explanted on (b)(6) 2019.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8611920
Report Number2023826-2019-00780
Device Sequence Number19271593
Product Code MTA
UDI-Device Identifier00841542103275
UDI-Public00841542103275
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#UNK-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#UNK,LOT#UNK; CARTRIDGE MODEL#UNK-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#UNK,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR